Mixing up your meds

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

nomorestigma
New Member


Date Joined Aug 2007
Total Posts : 14
   Posted 8/6/2007 4:48 PM (GMT -7)   
I have done this twice now.
 
I take my psych. meds in the evening - Lithium/Lamictal/Seroquel/Zyprexa.  They were in the same little 7-day pill reminders as my morning meds.....but disaster struck when I took the psych meds in the morning:
 

On the drive to work, I began to feel whoozie, and questioned whether I took my night meds.  My husband dropped me off, grabbed a coffee at the shop downstairs, and made my way up the elevators to the company lunch room.  It was 6:45 a.m., the room was empty, and I sat by the window looking out at traffic; and that is when terror struck.  I realized, yes, I had ingested the meds.

The room suddenly started spinning and my legs felt heavy.  I was dumbfounded what to do, but did recognize that I had to somehow make it back home.  I made my way to the elevator, pressed the ‘up’ button for my floor above, and the night receptionist was still on duty.  Mumbling and definitely slurring my words, I stated that I wasn’t feeling good and needed to go home.  She didn’t appear alarmed, so perhaps I didn’t look like an idiot.  Then, elevator to the lobby to call a cab, but was so dizzy, I couldn’t see the small numbers on my cell to call for the taxi.  Wow, at this point I could barely stand up, and approached the security guard to call.  After leaning against the lobby wall for what seemed like forever, the cab finally came.  It took every effort to make it inside the car door, and practically passed out on the seat.  After giving my address, the cab driver politely says, “just off the night shift?”, I replied “yes, something like that”.

At long last home.  I literally dragged myself to the door, fumbling with the keys, and then up the stairs to bed.  It took over three hours for these meds to wear off.  I consider myself very lucky and often think of the consequences if I had been out in public. 

I often wonder, if I passed out in public, I possibly would have been taken to ER.  I really don’t even want to think of the steps taken to find out the cause of my problem.

Deb

Only these things happen to me!

Catch me at my blog:  "Living in StigmaP

http://cherished79.wordpress.com

 


olivia of course
Veteran Member


Date Joined Jul 2006
Total Posts : 1523
   Posted 8/6/2007 5:10 PM (GMT -7)   

I am sorry that you had to go through such an ordeal.  I take all my meds at night but two, but one of the meds (Geodon) makes me whoozie too, and I could lay down anywhere and sleep.  The longer I am on it, the symptoms subsided (but they are not gone).

I am glad you realized that the problems were due to the night meds, and that you didn't pass out from them either.  Also, I am glad you had a cab, and you made it home safe.


Olivia
Moderator, Bipolar
 
Dx:  Bipolar 1, Anxiety-Panic Disorder
Support HealingWell: 
http://www.healingwell.com/donate
"Don't let your yesterday, ruin your today"


nomorestigma
New Member


Date Joined Aug 2007
Total Posts : 14
   Posted 8/6/2007 5:15 PM (GMT -7)   
Geez, me and meds. I'm really not so careless in life, I guess I just hate relying on these pills, but do realize I have to, to survive with this illness. And really, I have no choice - or I wouldn't be sitting here typing this right now.

Deb

http://cherished79.wordpress.com

olivia of course
Veteran Member


Date Joined Jul 2006
Total Posts : 1523
   Posted 8/6/2007 5:29 PM (GMT -7)   
It was really hard to accept being on meds, but it gets better over time. I still have problems with meds, once in a while. I still get upset when I know I night be on them for some time. But life with meds is a little better for me than without them. At least for now I will stick to taking them on a daily basis. Who knows what the future hold.

It was probably the combo of all your meds that made you extra sensitive to the sun/heat. I have been on all the meds you are taking, 2 out of 4 recommend plenty of fluids.
Olivia
Moderator, Bipolar
 
Dx:  Bipolar 1, Anxiety-Panic Disorder
Support HealingWell: 
http://www.healingwell.com/donate
"Don't let your yesterday, ruin your today"


nomorestigma
New Member


Date Joined Aug 2007
Total Posts : 14
   Posted 8/6/2007 6:19 PM (GMT -7)   
That's right. The Lithium/Lamictal combo has worked superbly with me, what a difference it made - and after all of those wasted years of pdocs not knowing what the h**l they were doing and finally one comes along (I have him now), and saves the day!

Deb

Post Edited By Moderator (olivia of course) : 8/6/2007 9:55:30 PM (GMT-6)

New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 07, 2016 3:52 AM (GMT -7)
There are a total of 2,733,991 posts in 301,165 threads.
View Active Threads


Who's Online
This forum has 151299 registered members. Please welcome our newest member, ABBear.
224 Guest(s), 0 Registered Member(s) are currently online.  Details



Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer